×

zbMATH — the first resource for mathematics

Computational methods for delay parabolic and time-fractional partial differential equations. (English) Zbl 1204.65114
Summary: This article is concerned with \(\vartheta\)-methods for delay parabolic partial differential equations. The methodology is extended to time-fractional-order parabolic partial differential equations in the sense of Caputo. The fully implicit scheme preserves delay-independent asymptotic stability and the solution continuously depends on the time-fractional order. Several numerical examples of interest are included to demonstrate the effectiveness of the method.

MSC:
65M20 Method of lines for initial value and initial-boundary value problems involving PDEs
35R10 Functional partial differential equations
35R11 Fractional partial differential equations
35K61 Nonlinear initial, boundary and initial-boundary value problems for nonlinear parabolic equations
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
Software:
RADAR5
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Cohen, Spatial structures in predator-prey communities with hereditary effects and diffusion, Math Biosci 44 pp 167– (1979) · Zbl 0399.92016
[2] Murray, Spatial structures in predator-prey comunities-a nonlinear time delay diffusional model, Math Biosci 30 pp 73– (1976) · Zbl 0335.92002
[3] Busenberg, Interaction of spatial diffusion and delays in models of genetic control by repression, J Math Biol 22 pp 313– (1985) · Zbl 0593.92010
[4] Mahaffy, Models of genetic control by repression with time delays and spatial effects, J Math Biol 20 pp 39– (1984) · Zbl 0577.92010
[5] Gyllenberg, An abstract delay-differential equation modelling size dependent cell growth and division, SIAM J Math Anal 18 pp 74– (1987) · Zbl 0634.34064
[6] Rey, Multistability and boundary layer development in a transport equation with delayed arguments, Can Appl Math Quar 1 pp 1– (1993) · Zbl 0783.92028
[7] Wang, Optimal control of parabolic systems with boundary conditions involving time delays, SIAM J Control 13 pp 274– (1975) · Zbl 0301.49009
[8] Kilbas, Theory and applications of fractional differential equations (2006) · Zbl 1138.26300
[9] A. Le Méhauté, J. A. T. Machado, J. C. Trigeassou, and J. Sabatier, Fractional differentiation and its applications, Proceedings of the 1st IFAC Workshop on Fractional Differentiation and Its Applications (FDA 04), Vol. 2004-1, ENSEIRB, Bordeaux, 2004, pp. 353-358.
[10] Podlubny, Fractional Differential Equations (1999)
[11] Bellen, Numerical methods for delay differential equations (2003)
[12] Guglielmi, Open issues in devising software for numerical solution of implicit delay differential equations, J Comput Appl Math 185 pp 261– (2006) · Zbl 1079.65076
[13] N. Guglielmi and E. Hairer, Computing breaking points of implicit delay differential equations, Proceedings of 5th IFAC Workshop on Time-Delay Systems, Leuven, Belgium, 2004. · Zbl 1160.65041
[14] Guglielmi, Implementing Radau IIA methods for stiff delay differential equations, Computing 67 pp 1– (2001) · Zbl 0986.65069
[15] F. A. Rihan, Numerical treatment of delay differential equations in bioscience, Ph.D. Thesis, University of Manchester, 2000.
[16] Samko, Fractional integrals and derivatives (1993)
[17] Davidson, The effects of temporal delays in a model for a food-limited, diffusing population, J Math Anal Appl 261 pp 633– (2001) · Zbl 0992.35047
[18] Gourley, Nonlocality of reaction-diffusion equations included by delay: biological modeling and nonlinear dynamics, J Math Sci 124 pp 5119– (2004)
[19] Sardar, Dynamics of constant and variable stepsize methods for a nonlinear population model with delay, Appl Numer Math 24 pp 425– (1997) · Zbl 0899.92027
[20] Wu, Theory and applications of partial functional differential equations (1996) · Zbl 0870.35116 · doi:10.1007/978-1-4612-4050-1
[21] Sanz-Serna, Some aspects of the boundary locus method, BIT 20 pp 97– (1980) · Zbl 0426.65036
[22] Bellman, On the computational solution of a class of functional differential equations, J Math Anal Appl 12 pp 495– (1965) · Zbl 0138.32103
[23] Liu, The stability of the \(\theta\)-methods in the numerical solution of delay differential equations, IMA J Numer Anal 10 pp 31– (1990)
[24] Torelli, Stability of numerical methods for delay differential equations, J Comput Appl Math 25 pp 15– (1989) · Zbl 0664.65073
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.